A New Piecewise Linear Hyperchaotic Circuit

Chunbiao Li, Julien Clinton Sprott, Wesley Thio, and Huanqiang Zhu


When the polarity information in diffusionless Lorenz equations is preserved or removed, a new piecewise linear hyperchaotic system results with only signum and absolute-value nonlinearities. Dynamical equations have seven terms without any quadratic or higher order polynomials and, to our knowledge, are the simplest hyperchaotic system. Therefore, a relatively simple hyperchaotic circuit using diodes is constructed. The circuit requires no multipliers or inductors, as are present in other hyperchaotic circuits, and it has not been previously reported.

(Manuscript received August 16, 2014; accepted September 3, 2014. Date of publication September 10, 2014; date of current version December 1, 2014.)

Ref: C. Li, J. C. Sprott, W. Thio, and H. Zhu, IEEE Transactions on Circuits and Systems--II: Express Briefs 61, 977-981 (2014)

The complete paper is available in PDF format.

Return to Sprott's Books and Publications.